Alert archive / Nebraska / Freeze Warnings in 2019
Freeze Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this freeze warning at Oct 9, 2019, 2:15 AM MDT for 9 counties in Nebraska. It took effect at Oct 10, 2019, 12:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2019, 2:15 AM MDT (08:15 UTC)
- In effect from
- Oct 10, 2019, 12:00 AM MDT
- Expired
- Oct 10, 2019, 12:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 83 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at Oct 9, 2:14 AM MDT, 1 minute earlier.
Area forecast discussion, Oct 9, 2:14 AM MDT, 1 minute before
Area Forecast Discussion National Weather Service North Platte NE 314 AM CDT Wed Oct 9 2019 .SHORT TERM...(Today through Thursday) Issued at 313 AM CDT Wed Oct 9 2019 The models are slower with the southward progression of a strong cold front dropping through nern WY and wrn SD this morning. The front will be midway through wrn and ncntl Nebraska late this afternoon resulting in another very warm day along and south of Interstate 80. A check on high clouds in the models suggests generally full sun conditions. The front will drop through wrn and ncntl Nebraska tonight and the latest model consensus indicates a rain-snow/sleet line from near Valentine to Imperial by Thursday morning. The rain-snow/sleet line will move slowly east during the day Thursday with most of the region in snow by Thursday evening. The model consensus has shifted the storm track north about 50 or so miles and this has cut expected snowfall back to 3 to 7 or 8 inches across the winter storm watch area. Sheridan county can be converted to a winter storm warning while Cherry county will remain as a watch. There is a chance the models will shift south and there is the chance the models will continue trending north. The forecast is very close to WPC guidance and uses the blended short term model blend. The NAM and GFS suggest a strong warm nose near h700mb which would cause a period of sleet before changing to snow. The latest model consensus is faster and indicates the accumulating snow across nrn Nebraska may end by late Thursday evening. .LONG TERM...(Thursday night through Tuesday) Issued at 313 AM CDT Wed Oct 9 2019 Snow should be ending overnight Thursday with a major storm centered over ern ND Friday morning. This would present a slight chance of wrap around snow across nrn Nebraska Friday. The forecast is dry Friday night through Tuesday. The great October storm of 2019 will lift very slowly toward Hudson Bay this weekend and early next week. This should pull two significant high pressure systems down from Canada. The temperature forecast Friday through Tuesday is for below average temperatures with subfreezing lows each night. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1241 AM CDT Wed Oct 9 2019 VFR conditions will continue the rest of tonight into the day tomorrow. Towards the evening hours lower ceilings will move into the area dropping conditions to MVFR and eventually IFR conditions across southwest Nebraska. Winds will increase during the day and shift to the north in the evening with wind gust around 25 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 1 AM CDT /midnight MDT/ to 1 PM CDT /noon MDT/ Thursday for NEZ023>025-035>037-057-058-069. Winter Storm Watch from this evening through Friday afternoon for NEZ005-094. Winter Storm Warning from 6 PM this evening to noon MDT Friday for NEZ004. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Gomez
Hazardous weather outlook, Oct 8, 1:58 PM MDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 258 PM CDT Tue Oct 8 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-092000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 258 PM CDT Tue Oct 8 2019 /158 PM MDT Tue Oct 8 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A Winter Storm Watch is in effect for Sheridan and Western Cherry counties Wednesday night through Friday morning. Please see the latest winter weather bulletin for details. A wintry mix of light freezing rain and sleet will be possible generally west Highway 83 late Wednesday into early Thursday. Locally heavy snow accumulations will be possible in the areas of the Winter Storm Watch, with generally light to moderate snowfall expected elsewhere. This snow could impact travel at times in some areas. Stay tuned to the latest forecasts. Thunderstorms are possible across western and north central Nebraska Wednesday night. Though the risk of severe weather is low, a few stronger storms may be capable of small hail across portions of central and southwest Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Jurgensen
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 2:33 AM MDT | Winter Storm Warning | LBF | Cherry, Sheridan | 48 hr |
| Oct 9, 2:43 AM MDT | Freeze Watch | LBF | Blaine, Boyd, Brown, Custer, Frontier, Garfield and 7 more | 12 hr |
| Oct 9, 2:36 PM MDT | Freeze Warning | LBF | Blaine, Boyd, Brown, Custer, Frontier, Garfield and 7 more | 44 hr |
| Oct 9, 2:42 PM MDT | Winter Weather Advisory | LBF | Cherry, Garden | 36 hr |
Nearby
Freeze Warnings in Nebraska, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.